Alert archive / Kansas / Frost Advisories in 2013
Frost Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 15, 2013, 6:01 AM CDT for 16 counties in Kansas. It took effect at Oct 16, 2013, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2013, 6:01 AM CDT (11:01 UTC)
- In effect from
- Oct 16, 2013, 2:00 AM CDT
- Expired
- Oct 16, 2013, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stanton County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
576 WWUS73 KDDC 151101 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 601 AM CDT TUE OCT 15 2013 ...WIDESPREAD FROST WILL BE POSSIBLE EARLY WEDNESDAY MORNING... .THE WIND WILL BECOME LIGHT TONIGHT AS AN AREA OF HIGH PRESSURE BUILDS INTO WESTERN KANSAS. UNDER MOSTLY CLEAR SKIES THE TEMPERATURES ARE EXPECTED TO FALL BACK TO NEAR 32 DEGREES BY DAYBREAK ON WEDNESDAY. THIS WILL RESULT IN WIDESPREAD FROST FOR MUCH OF WEST CENTRAL KANSAS.. KSZ030-043>045-061>063-152015- /O.NEW.KDDC.FR.Y.0002.131016T0700Z-131016T1500Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA 601 AM CDT TUE OCT 15 2013 /501 AM MDT TUE OCT 15 2013/ ...FROST ADVISORY IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 AM CDT /9 AM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 AM CDT /9 AM MDT/ WEDNESDAY. * TEMPERATURE...WILL FALL BACK INTO THE MID 30S SHORT AFTER MIDNIGHT AND BOTTOM OUT NEAR 32 DEGREES AROUND DAYBREAK. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BURGERT
4 follow-up statements
497 WWUS73 KDDC 151853 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 153 PM CDT TUE OCT 15 2013 ...A FREEZE AND WIDESPREAD FROST ARE EXPECTED LATE TONIGHT... .AS HIGH PRESSURE MOVES FROM EASTERN WYOMING INTO WESTERN KANSAS OVERNIGHT, SKIES WILL START OUT CLEAR AND WINDS WILL SETTLE TO LESS THAN 10 MPH EARLY. HIGH CLOUDS WILL MOVE IN FROM THE SOUTHWEST LATE, BUT SURFACE CONDITIONS WILL HAVE COOLED BY THEN. PARTS OF NORTH CENTRAL KANSAS WILL FREEZE TONIGHT, WHILE OTHER PARTS WILL SEE PATCHY TO WIDESPREAD FROST AFTER 4 AM CDT. KSZ030-043>045-161000- /O.UPG.KDDC.FR.Y.0002.131016T0700Z-131016T1500Z/ /O.NEW.KDDC.FZ.W.0006.131016T0900Z-131016T1400Z/ TREGO-SCOTT-LANE-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY 153 PM CDT TUE OCT 15 2013 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...WILL FALL INTO THE MID 30S BY MIDNIGHT, AND BOTTOM OUT NEAR 32 DEGREES TOWARD DAYBREAK. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. OUTDOOR HOSES SHOULD BE DISCONNECTED FROM THE FAUCETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ031-161000- /O.NEW.KDDC.FZ.W.0006.131016T0900Z-131016T1400Z/ ELLIS- INCLUDING THE CITIES OF...HAYS...ELLIS 153 PM CDT TUE OCT 15 2013 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. * TEMPERATURE...WILL FALL INTO THE MID 30S BY MIDNIGHT, AND BOTTOM OUT NEAR 32 DEGREES TOWARD DAYBREAK. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. OUTDOOR HOSES SHOULD BE DISCONNECTED FROM THE FAUCETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ046-064-161000- /O.EXB.KDDC.FR.Y.0002.131016T0900Z-131016T1400Z/ RUSH-HODGEMAN- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON 153 PM CDT TUE OCT 15 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. * TEMPERATURE...WILL FALL BACK INTO THE UPPER 30S BY MIDNIGHT AND BOTTOM OUT NEAR 34 DEGREES TOWARD DAYBREAK. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ061>063-161000- /O.EXT.KDDC.FR.Y.0002.131016T0900Z-131016T1400Z/ HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA 153 PM CDT TUE OCT 15 2013 /1253 PM MDT TUE OCT 15 2013/ ...FROST ADVISORY NOW IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... * TEMPERATURE...WILL FALL BACK TO NEAR 40 DEGREES BY MIDNIGHT, AND BOTTOM OUT IN THE MID 30S TOWARD DAYBREAK. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 12
586 WWUS73 KDDC 160443 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1143 PM CDT TUE OCT 15 2013 ...A FREEZE AND WIDESPREAD FROST ARE EXPECTED LATE TONIGHT... .SURFACE HIGH PRESSURE WILL MOVE FROM EASTERN WYOMING INTO WESTERN KANSAS OVERNIGHT. THIS WILL RESULT IN A PERIOD OF CLEAR SKIES AND LIGHT WINDS. HIGH CLOUDS FROM THE SOUTHWEST WILL BEGIN TO INCREASE LATE TONIGHT... BUT SURFACE CONDITIONS WILL HAVE COOLED BY THEN. PARTS OF NORTH CENTRAL KANSAS WILL FREEZE TONIGHT... WHILE OTHER PARTS WILL SEE PATCHY TO WIDESPREAD FROST AFTER 4 AM CDT. KSZ030-031-043>045-161400- /O.CON.KDDC.FZ.W.0006.131016T0900Z-131016T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY 1143 PM CDT TUE OCT 15 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY... * TEMPERATURE...WILL BOTTOM OUT BETWEEN 29 AND 32 DEGREES TOWARD DAYBREAK. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. OUTDOOR HOSES SHOULD BE DISCONNECTED FROM THE FAUCETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ065-074>079-161400- /O.EXA.KDDC.FR.Y.0002.131016T0900Z-131016T1400Z/ PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 1143 PM CDT TUE OCT 15 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. * TEMPERATURE...WILL BOTTOM OUT NEAR 34 DEGREES TOWARD DAYBREAK. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ046-061>064-161400- /O.CON.KDDC.FR.Y.0002.131016T0900Z-131016T1400Z/ RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON 1143 PM CDT TUE OCT 15 2013 /1043 PM MDT TUE OCT 15 2013/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... * TEMPERATURE...WILL BOTTOM OUT NEAR 33 DEGREES TOWARD DAYBREAK. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BURGERT
615 WWUS73 KDDC 160848 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 348 AM CDT WED OCT 16 2013 ...A FREEZE AND WIDESPREAD FROST CAN BE EXPECTED THIS MORNING... .SURFACE HIGH PRESSURE WILL MOVE INTO WESTERN KANSAS EARLY THIS MORNING. A PERIOD OF CLEAR SKIES AND LIGHT WINDS THIS MORNING ACROSS NORTH CENTRAL AND PARTS OF WEST CENTRAL KANSAS WILL ALLOW TEMPERATURES TO FALL BACK TO AROUND 32 DEGREES. ELSEWHERE ACROSS WESTERN KANSAS INCREASING CLOUDS WILL AID IN KEEPING OVERNIGHT LOWS MAINLY IN THE MID TO UPPER 30S. KSZ030-031-043>045-161400- /O.CON.KDDC.FZ.W.0006.131016T0900Z-131016T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY 348 AM CDT WED OCT 16 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOWS THIS MORNING WILL BE BETWEEN 29 AND 32 DEGREES. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. OUTDOOR HOSES SHOULD BE DISCONNECTED FROM THE FAUCETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ046-061>065-074>079-161400- /O.CON.KDDC.FR.Y.0002.131016T0900Z-131016T1400Z/ RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL- GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 348 AM CDT WED OCT 16 2013 /248 AM MDT WED OCT 16 2013/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...LOWS THIS MORNING WILL BE BETWEEN 33 AND 36 DEGREES. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BURGERT
966 WWUS73 KDDC 161351 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 851 AM CDT WED OCT 16 2013 ...TEMPERATURES RISING ABOVE FROST AND FREEZE THRESHOLDS THIS MORNING... .TEMPERATURES HAVE INCREASED TO THE MID 30S AND UPPER 30S IN SOME AREAS. KSZ030-031-043>045-161500- /O.EXP.KDDC.FZ.W.0006.000000T0000Z-131016T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY 851 AM CDT WED OCT 16 2013 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE THROUGH THE UPPER 30S THROUGH LATE MORNING. $$ KSZ046-061>065-074>079-161500- /O.EXP.KDDC.FR.Y.0002.000000T0000Z-131016T1400Z/ RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL- GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 851 AM CDT WED OCT 16 2013 /751 AM MDT WED OCT 16 2013/ ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE THROUGH THE UPPER 30S THROUGH LATE MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 15, 5:59 AM CDT, 2 minutes earlier.
Area forecast discussion, Oct 15, 5:59 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 559 AM CDT Tue Oct 15 2013 ...Update to aviation for 12Z TAFs... .SYNOPSIS... ISSUED AT 1211 AM CDT TUE OCT 15 2013 At 00z Tuesday a negatively tilted 500mb trough extended from an upper low, located in western South Dakota, across Nebraska into north central Kansas. Further west a -22c to -25c 500mb trough was located from western Wyoming into Idaho. The Idaho upper level system was associated with the left exit region of a +90kt 250mb jet streak. Another upper level jet extended from southwest New Mexico. Across the central Plains the 700mb temperatures ranged from +6 at Topeka to +5c at Dodge City to -2c at both North Platte and Denver. A 850mb cold front at 00z Tuesday extended from northeast Nebraska, across western Kansas into northeast New Mexico. The surface cold front at 00z Tuesday extended from south central Nebraska to the panhandle of Texas. && .SHORT TERM...(Today and tonight) ISSUED AT 130 AM CDT TUE OCT 15 2013 Mostly sunny conditions are expected today as subsidence develops behind an upper level trough/low that will be moving north across South Dakota. 925mb to 850mb winds across western Kansas are expected to be around 30kts early today. The mean mixed layer winds at 18z Tuesday from both the NAM and GFS supports the latest MAV/MET guidance with gusty north winds at 20 to near 30 mph with the stronger winds begin located across north central Kansas. These gusty north winds will begin to decrease by late day as as a surface ridge axis begins to build into the area from the northwest. Based on the 925 to 850mb temperature profiles at 18z Tuesday and 00z Wednesday am currently favoring the previous forecast with highs mainly in the mid to upper 50s. Tonight the -22c to -25c 500mb trough that was located from western Wyoming into Idaho at 12z Tuesday is forecast to move south/southeast into the central Rockies. Ahead of this upper level trough mainly mid level moisture is expected to begin to spread into western Kansas after midnight. Model soundings from the Elkhart area at 12z Wednesday indicated increasing moisture at and above the 700mb level with some sprinkles or very light showers becoming possible towards daybreak in extreme southwest Kansas. At the same time the mid level cloud cover begins to spread eastward across southwest Kansas...high pressure at the surface will begin to build into eastern Colorado and far western Kansas. Given light winds, dewpoints in the upper 20s, and clear skies after midnight the lows tonight could easily fall back into the lower 30s. The main problem tonight will be the increasing cloud cover that is expected after midnight which may end up keeping overnight lows a couple of degrees warmer than this. At this time confidence on how far northeast the cloud cover will be between 06z and 12z Wednesday is low. At this time based on the 700mb relative humidities at 12z Wednesday the previous forecast still appears to be on track with the increasing cloud cover so will not stray far from the previous sky cover forecast. Also given the expected cloud cover will also stay close to the previous forecast for overnight lows. Kept the area more favorable for lows below 35 degrees along and north of a line extending from Dodge City to Garden City line. Also left the mention of patchy frost going but after good collaboration with surrounding offices and the uncertainty on cloud cover have decided to hold off with a frost advisory Wednesday morning. .LONG TERM...(Wednesday through Monday) ISSUED AT 333 AM CDT TUE OCT 15 2013 Wednesday: A minor impulse moving at the base of a positively tilted synoptic trof on Wednesday might be able to initiate a few showers across the southwest counties during the day. Should not be a heavy precip event as forecast skew-t/log-p's show moisture is rooted mainly in lower to mid levels of the atmosphere. Otherwise, temperatures will be on the cool side and in the 50sF for highs and 30sF for lows heading into Thursday. Thursday: On Thursday, a large open trof encompasses 2/3rds of the CONUS. Low level temps do increase a few degrees, but we will still be dealing with a cool airmass. Expect highs in the 60sF with minimums for Friday a few degrees warmer. No precipitation is expected. Friday and beyond: Another upper level wave moves across the region Friday. There is better upper level dynamics associated with this wave and southwest Kansas should be on the right entrance region of a 250 hPa jet. This wave will usher in the passage of a cold front with 850-700 hPa frontogenesis increasing over the region during the day. Will stick with the weighted blend solution with chance precipitation probabilities across the area. Highs will be cooler and back down in the 50sF as precip and cloud cover lingers. If the ECMWF is right, highs Friday are too warm. Will tread lightly for now. Beyond Friday, a cool but dry airmass continues. Temperatures will moderate through the rest of the forecast period. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) ISSUED AT 600 AM CDT TUE OCT 15 2013 VFR conditions expected through TAF pd. NW/N winds with magnitudes increasing 20-25 kt by mid morning through early evening. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 34 58 38 / 0 0 20 10 GCK 57 34 58 35 / 0 0 20 10 EHA 57 38 57 37 / 0 10 30 0 LBL 58 38 58 37 / 0 10 30 0 HYS 57 34 59 37 / 0 0 10 10 P28 61 38 60 40 / 0 0 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Burgert SHORT TERM...Burgert LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Oct 15, 6:01 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 601 AM CDT TUE OCT 15 2013 KSZ030-031-043>046-061>066-074>081-084>090-161000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 601 AM CDT TUE OCT 15 2013 /501 AM MDT TUE OCT 15 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY HAS BEEN ISSUED FOR PORTIONS OF WEST CENTRAL KASNAS LATE TONIGHT AND EARLY WEDNESDAY MORNING. PLEASE REFER TO THE LATEST FROST STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC BURGERT
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 1:53 PM CDT | Freeze Warning | DDC | Ellis, Lane, Ness, Scott, Trego | 19 hr |
Nearby
Frost Advisories in Kansas, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.